Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 12, 2001, 3:55 PM EDT for Camden County, Glynn County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 12, 2001, 3:55 PM EDT (19:55 UTC)
- Expired
- May 12, 2001, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 121956 SVRJAX GAC039-127-122045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEAST GEORGIA GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 445 PM EDT * AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES SOUTHWEST OF BRUNSWICK...DRIFTING SOUTH AT 5 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3106 8170 3100 8150 3127 8136 3135 8164 $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:40 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 12, 2:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 PM EDT SAT MAY 12 2001 CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE NRN PORTIONS OF CWA. DID RECEIVE REPORT OF PEA SIZE HAIL COUPLE OF HOURS AGO IN SRN APPLING CO. AREA OF MOISTURE CONVERGENCE FROM MSAS FOCUSED ALONG AN AXIS FROM SSI TO SUWANNEE VALLEY AREA AND INTO APALACHEE BAY. EXPECT CONV ACTIVITY TO CONTINUE PROPAGATING SEWD REMAINDER OF AFTN. THE APPROACHING COLD FRONT WAS LOCATED OVER ERN TN AND MOVING INTO NRN GA ATTM. FORECAST...MODELS IN GENERAL AGREEMENT WITH MOST DIFFERENCES NOTED WITH TIMING OF THE FROPA. BELIEVE THE AVN MAY HAVE A DECENT HANDLE ON THIS FEATURE AND IS IN STEP WITH THE CURRENT FORECAST. NAVY MODELS ALSO LEND SOME SUPPORT TO THE AVN. MAIN TWEAK WILL MAKE TO MAV GUIDANCE WILL BE FOR HIGHER INITIAL POPS. FRONT EXPECTED TO MOVE INTO THE SE GA AREA BY 12Z SUN AND THROUGH THE REMINDER OF CWA BY AFTN AND EVENING AS 1026 MB HIGH PRES CENTER TO THE NW BUILDS IN. DRIER AIR FILTERS IN SUN WITH LOW LEVEL FLOW SHIFTING TO NE SUN EVENING AND MON. UPPER TROUGH QUICKLY MOVES IN ALLOWING RIDGE TO AMPLIFY OVER THE LOWER AND MID MS VALLEY. LATEST AVN AND ETA ARE FURTHER S WITH UPPER LEVEL LOW OFF NEW ENGLAND BY EARLY NEXT WEEK. MARINE...WINDS SHIFT FROM SW TONIGHT TO NW AND N SUNDAY WITH FROPA...THEN NE BY EARLY EVENING. WILL PROBABLY GO LITTLE LOWER THAN CURRENT FORECAST SUN IN NRN LEG ...SO PLAN ON 15 KT WITH FROPA GIVEN THAT MODELS SHOW NO CLEAR CONSENSUS. PRES GRADIENT TIGHTENS SOME SUN NIGHT AS HIGH SHIFTS SWD THRU MON AND MON NIGHT. EXTDD...MRF SHOWS AXIS OF MOISTURE MOVING INTO SE STATES TUE-THU ASSOCIATED WITH A WEAK COLD FRONT. BEST CHANCES OF RAIN WED AND THU AS FRONT MOVES INTO THE REGION...WITH MAINLY ISOL-WIDELY SCT ACTIVITY REMAINDER OF WEEK. TEMPS AVERAGE NEAR NORMAL. PRELIM AMG 63/82/55/81 3100 SSI 65/79/60/77 3100 JAX 63/83/55/80 3100 GNV 61/85/57/84 23-0 02 .JAX... .GA...NONE. .FL...NONE.
In the hours before
Special weather statement, May 12, 12:02 PM EDT, 3 hours 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1202 PM EDT SAT MAY 12 2001 ..THERE IS A GOOD CHANCE OF RIP CURRENT THIS AFTERNOON... EAST SWELLS COMBINED WITH OUTGOING TIDES...WILL INCREASE THE RIP CURRENT THREAT AT AREA BEACHES. BREAKERS UP TO 4 FEET ARE POSSIBLE CAUSING ROUGH SURF. SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS OR BEACH PATROL. SMALL CHILDREN PLAYING IN AND NEAR THE SURF ZONE SHOULD BE CLOSELY MONITORED. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEASTERN GEORGIA AND EXTREME NORTHEASTERN FLORIDA. THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS AND GUSTY WINDS. NONE ARE EXPECTED TO BE SEVERE. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED TODAY. SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.